Anyone Try Nortriptyline?

Discussion in 'Support' started by Carlos1, Feb 4, 2015.

tinnitus forum
    1. Carlos1

      Carlos1 Member Benefactor

      Location:
      Boston
      Tinnitus Since:
      08/2013
      Cause of Tinnitus:
      Root Canal
      I've been on Remeron for about 6 months my Doctor wants to put me on nortriptyline ..has anybody tried this Med lately and what are your thoughts.
      Thanks
       
    2. Asian

      Asian Member

      Tinnitus Since:
      4 weeks
      Yes. I tried a few doses and had a bad reaction unfortunately. i had early morning tremors in my body in semi sleep state shortly after starting this drug. And when i stoped it, i had a nasty spike in my tinnitus for which i had to slowly taper off this drug( i only took 2-3 doses before so dont know how i developed dependence). No effects in T for me while on this drug so its not for me
       
    3. Johnster
      Fine

      Johnster Member

      Tinnitus Since:
      01/2015
      I have been taking notripltyline for about a month (25mg to start, now up to 50 mg), and it seems to be working very well for me. I am also taking lipoflavenoid, celexa, and clonazapam. I think the notripltyline has definitely helped with my ringing, especially going from 25 to 50 mg.
       
    4. OnceUponaTime
      Facebooking

      OnceUponaTime Member Benefactor

      Location:
      New York
      Tinnitus Since:
      11/11
      Cause of Tinnitus:
      Allergies or Acoustic Trauma, Stress
      @Johnster Are you still taking nortriptyline?? Is it still helping?? Thank you. My doctor suggested this medication. One 10mg at bedtime for inflammation of the nerves.
       
    5. william adams
      Wishful

      william adams Member Benefactor

      Location:
      S Jersey
      Tinnitus Since:
      December 2015
      Cause of Tinnitus:
      one week after leg surgery plus hearing loss in higher freq.
      Didnt like the way I felt and had occular migraine so I take xanax .05 three time a day and it seems to reduce T and anxiety..
       
    6. LadyDi
      Busy

      LadyDi Member Benefactor

      Location:
      Florida, USA
      Tinnitus Since:
      06/2013
      Cause of Tinnitus:
      Barotrauma/airplane
      This thread really shows how people with the same condition can react differently to the same medication. One size does not fit all. Thanks to all for the feedback.
       
    7. william adams
      Wishful

      william adams Member Benefactor

      Location:
      S Jersey
      Tinnitus Since:
      December 2015
      Cause of Tinnitus:
      one week after leg surgery plus hearing loss in higher freq.
      My DR. told me to go back on the Nortrypiline and take 25 mg befor bed and it is helping me now.....
       
    8. Dr. Ancill

      Dr. Ancill Member Clinician

      Tinnitus Since:
      09/2013
      Nortriptyline is a tricyclic antidepressant which is relatively specific to the norpinephrine neurotransmitter. It can also help with insomnia. It does not 'calm nerves' and tinnitus is not due to 'inflamed nerves'. Anxiety and/or depression will amplify the perception of tinnitus and so medications that address these will reduce the perceived volume and intrusiveness. None of these medications treats tinnitus. The best medication is the one you can tolerate and provides the required benefit.
       
    9. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      @Dr. Ancill,
      I take venlafaxine and put on nortryptaline to help sleep and as my tinnitus is cronic in both ears .
      My doctor said it will help with missfireing nerves .
      I have Menieres and 50% high frequency hearing loss in both ears .
      Had it upped tonight to 50mg for sleep after he stopped zolpidem ...lots of love glynis


      ...lots of love glynis

      Medications
      Drugs can't cure tinnitus, but in some cases they may help reduce the severity of symptoms or complications. Possible medications include:

      • Tricyclic antidepressants, such as amitriptyline and nortriptyline, have been used with some success. However, these medications are generally used for only severe tinnitus, as they can cause troublesome side effects, including dry mouth, blurred vision, constipation and heart problems.
      • Alprazolam (Niravam, Xanax) may help reduce tinnitus symptoms, but side effects can include drowsiness and nausea. It can also become habit-forming
       
      Last edited: Nov 22, 2016
      • Winner Winner x 1
    10. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      It's been 3 weeks on Nortryptaline and up to 50mg.
      I'm finally sleeping well and my tinnitus has settled down ....lots of love glynis
       
      Last edited: Dec 1, 2016
      • Like Like x 1
      • Helpful Helpful x 1
      • Informative Informative x 1
    11. Samantha R

      Samantha R Member Benefactor

      Location:
      Geelong Australia
      Tinnitus Since:
      07/2016
      Cause of Tinnitus:
      Unknown
      @glynis-harbron do you think the Nortryptaline has helped reduce your tinnitus?
      I am so pleased to hear you tinnitus is down and you can get some rest.
       
    12. william adams
      Wishful

      william adams Member Benefactor

      Location:
      S Jersey
      Tinnitus Since:
      December 2015
      Cause of Tinnitus:
      one week after leg surgery plus hearing loss in higher freq.
      I was on 25 mg nortripiline for 5 weeks and didnt seem to effect me one way or the other so I discontinued. Still taking .5 xanax 10 AM and 4 Pm. and that seems to relax me. Pretty much have habituated to T so plan on weaning off xanax in the near future.
       
    13. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Yes I think so,time will tell if it has gone back to what I'm use too.
      Come down with a nasty cold and runny nose so hope ears behave..lots of love glynis
       
    14. no life

      no life Member

      I take amitriptyline before bed and it does lower my tinnitus sometimes i can't hear it at all when in bed it does come back by morning tho.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.